Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 21, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 15, 2009, 1:43 PM EDT for Ulster County, New York. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 1:43 PM EDT (17:43 UTC)
- Expired
- Jun 15, 2009, 2:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Ulster County, NY
The radar
The Albany radar (KENX), 96 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:36 PM EDT | HAIL 1 | Cragsmoor, NY | NICKEL TO QUARTER SIZED HAIL |
| Jun 15, 2:50 PM EDT | HAIL 0.88 | Awosting, NY | |
| Jun 15, 2:55 PM EDT | HAIL 0.88 | 5 N Pine Bush, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.7 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 151743 SVRALY NYC111-151845- /O.NEW.KALY.SV.W.0021.090615T1743Z-090615T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 143 PM EDT MON JUN 15 2009 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ULSTER COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 245 PM EDT * AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR NAPANOCH...OR 6 MILES NORTH OF ELLENVILLE... AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NAPANOCH BY 150 PM EDT... KERHONKSON BY 200 PM EDT... ELLENVILLE BY 205 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. && LAT...LON 4168 7401 4162 7433 4177 7454 4191 7438 TIME...MOT...LOC 1743Z 309DEG 9KT 4179 7437 $$ BGM
1 follow-up statement
000 WWUS51 KALY 151810 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 210 PM EDT MON JUN 15 2009 NYC111-151845- /O.CON.KALY.SV.W.0021.000000T0000Z-090615T1845Z/ ULSTER NY- 210 PM EDT MON JUN 15 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR SOUTH CENTRAL ULSTER COUNTY... AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR GRANITE...OR NEAR ELLENVILLE...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ACCORD BY 215 PM EDT... SAINT JOSEN BY 220 PM EDT... LAKE MINNEWASKA AND AWOSTING BY 230 PM EDT... RUTSONVILLE BY 235 PM EDT... DWAARKILL BY 240 PM EDT... BENTON CORNERS...TUTHILLTOWN...TUTHILL AND BRUYNSWICK BY 245 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4185 7431 4168 7401 4162 7433 4171 7446 TIME...MOT...LOC 1810Z 309DEG 9KT 4174 7430 $$ BGM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:15 AM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 15, 9:15 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 915 AM EDT MON JUN 15 2009 .SYNOPSIS... ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVER THE REGION TODAY TRIGGERING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD IN FOR THE MID WEEK. HOWEVER UNSETTLED WEATHER WILL RETURN BY THE END OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... THE EMBEDDED SHORT WAVE THAT BROUGHT SHOWERS/THUNDERSTORMS TO THE REGION...WITH A FEW REPORTS OF >2" OF RAIN...HAS TRACKED EAST. THE NEXT SHORT WAVE SEEN IN THE H2O VAPOR IMAGERY THIS MORNING ACROSS EASTERN LAKE ONTARIO WILL APPROACH THE REGION TODAY. BASED ON 12Z SOUNDINGS...THE COLD POOL AT 500MB WAS ANALYZED AROUND -20C WITH A MID LEVEL DRY AIR BETWEEN 500-700MB. WHILE PWATS ARE NOT EXPECTED TO BE TOO MUCH HIGHER THAN 1 INCH...WITH STEERING FLOW ALOFT QUITE LIGHT...COULD SEE ADDITIONAL FLOODING CONCERNS /MINOR FLOODING AT THE CURRENT TIME/. FORECAST CAPES APPEAR TO BE AROUND 1000 J/KG IF WE ARE ABLE TO GET ENOUGH HEATING. BASED ON THE 1KM VIS...SEEMS THE HUDSON RIVER VALLEY AND POINTS EAST REMAIN UNDER THE BLANKET OF STRATUS WITH MOSUNNY CONDITIONS FOR PORTIONS OF THE CATSKILLS...MOHAWK VALLEY AND EASTERN DACKS. GOES EAST RSO WAS REQUESTED AND WILL BE AVAILABLE SHORTLY. WET BULB ZERO HEIGHTS ARE RATHER LOW 7-8K FEET SO THUNDERSTORMS WILL BE CAPABLE TO PRODUCE SOME HAIL. REMAINDER OF THE DISCUSSION FOLLOWS... NEXT SHORT WAVE/UPPER LEVEL TROUGH HEADING OUR WAY...ITS PUSHING ACROSS THE EASTERN GREAT LAKES. UPPER TROUGH AXIS WILL MOVE OFFSHORE LATE TONIGHT. THE GFS KEEPS THE UPPER TROUGH OPEN AND PROGRESSIVE WHILE THE NAM CLOSES OFF A LOW. MODEL CONSENSUS SUPPORTS THE GFS. CONVECTION WAS PERSISTENT THROUGH THE EARLY MORNING HOURS AND HAS NOT CLEAR THE FORECAST AREA YET. WILL KEEP LINGER POP TO HANDLE. WE WILL HAVE A NULL BEFORE THE NEXT ROUND OF CONVECTION FIRES TODAY. CONVECTION MOVING ACROSS LAKE ONTARIO INTO THE TUG HILL. WITH UPPER LEVELS COOLING TO -18 TO -20 DEGREES CELSIUS AT 500 MB LAPSE RATES WILL BECOME STEEP AT 6.5-7.0 C/KM WITH DAYTIME HEATING. THIS ALONG WITH MODEST FORECAST MODEL CAPE OF AROUND 1000 J/KG...SOME STRONG THUNDERSTORMS ARE POSSIBLE. DEEP LAYER SHEAR WEAK SO MAIN THREAT WILL BE HAIL. ALSO WITH WEAK MID LEVEL FLOW STORMS WILL BE SLOW MOVING AND WITH PRECIPITABLE WATER VALUES AROUND AN INCH HEAVY DOWNPOURS WILL ACCOMPANY STORMS (REFER TO HYDROLOGY SECTION FOR MORE DETAILS). WILL MENTION THREATS IN HAZARDOUS WEATHER OUTLOOK. THREAT FOR CONVECTION WILL DIMINISH THROUGH THE EVENING WITH DECREASING POPS. HOWEVER...PATCHY FOG WILL DEVELOP. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... RIDGE BUILDS IN TUESDAY HOWEVER WITH LINGERING MOISTURE AND DAYTIME HEATING CAN COMPLETELY RULE OUT CHANCE OF CONVECTION ACROSS THE HIGHER TERRAIN DURING THE AFTERNOON SO HAVE A 20 POP. OTHERWISE...HEIGHTS RISE AND SURFACE RIDGE OVER NORTHERN NEW ENGLAND BUILDS IN. DRY TUESDAY NIGHT INTO WEDNESDAY NIGHT AS RIDGE DOMINATES. TEMPERATURES WILL MODERATE WITH HIGHS AROUND 80 DEGREES FORECAST FOR THE THE HUDSON AND MOHAWK RIVER VALLEYS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... WEATHER PATTERN RETURNS TO UNSETTLED AS WE HEAD INTO THE WEEKEND. MODELS ARE IN AGREEMENT THAT THE LONGWAVE TROUGH RETURNS TO THE GREAT LAKES REGION AND THE NORTHEAST AND THE PATTERN AMPLIFIES OVER THE CONUS OVER THE WEEKEND. THE DIFFERENCES ARE IN THE TIMING AND AMPLITUDE OF THE INDIVIDUAL SHORT WAVES MOVING THROUGH THE FLOW. RIDGING ALOFT IS FORECAST FOR FRIDAY HOWEVER TROUGH WILL REMAIN IN PLACE AT LOWER LEVELS. STRONG NORTHERN STREAM SHORT WAVE WILL DIG TROUGH OVER THE GREAT LAKES REGION AND THE NORTHEAST OVER THE WEEKEND. THE MODELS INDICATE A CUT OFF LOW WILL FORM BY THE END OF THE WEEKEND WHICH COULD PERSIST INTO EARLY NEXT WEEK. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... FOG IN THE PROCESS OF LIFTING TO A STRATUS DECK AT KGFL/KALB...WITH MVFR/IFR CONDITIONS POSSIBLY LINGER UNTIL AROUND 13Z-14Z. THEREAFTER...VFR CONDITIONS SHOULD THEN PREVAIL THROUGH MUCH OF THE DAYLIGHT HOURS. HOWEVER...ANOTHER DISTURBANCE IS ALREADY ADVANCING EASTWARD ACROSS WESTERN/CENTRAL NY...WHICH WILL RESULT IN MORE SHRA/TSRA LIKELY AT ALL THREE TERMINALS STARTING BY LATE MORNING OR EARLY AFTERNOON. SOME DETERIORATION TO AT LEAST MVFR IS LIKELY...WITH BRIEF IFR CONDITIONS POSSIBLE. WILL MENTION CB IN CLOUD GROUPS...AS THUNDER WILL BE POSSIBLE. SHRA/TSRA SHOULD TEND TO DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING AND THE DISTURBANCE MOVING EAST OF THE REGION. LOW STRATUS AND/OR FOG WILL BE POSSIBLE TONIGHT INTO TUE MORNING WITH RESIDUAL LOW LEVEL MOISTURE EXPECTED TO BE PRESENT AND LIGHT FLOW PERSISTING. WINDS WILL BE GENERALLY SOUTHEAST AROUND 5 KT OR LESS THROUGH 12Z/TUE...ALTHOUGH STRONGER GUSTS ASSOC WITH THUNDERSTORMS ARE POSSIBLE. OUTLOOK... TUE-WED...MAINLY VFR...POSSIBLE MVFR/IFR EARLY MORNING. THU-FRI...VFR...CHC MVFR ASSOC WITH -SHRA. && .FIRE WEATHER... WET WEATHER CONTINUES AS ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVER THE REGION TODAY TRIGGERING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD IN FOR THE MID WEEK. HOWEVER UNSETTLED WEATHER WILL RETURN BY THE END OF THE WORK WEEK. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS MOVED THROUGH MUCH OF THE AREA SUNDAY NIGHT INTO THIS MORNING...WITH RAINFALL AMOUNTS OF GENERALLY ONE QUARTER TO THREE QUARTERS OF AN INCH. HOWEVER...WHERE SLOW MOVING THUNDERSTORMS PRODUCED HEAVY RAINFALL...ONE TO TWO INCHES OF RAIN OCCURRED ACROSS NARROW BANDS IN ALBANY...RENSSELAER...COLUMBIA... ULSTER AND DUTCHESS COUNTIES. SO FAR ONLY MINOR RISES HAVE OCCURRED ON MAIN STEM RIVERS. ADDITIONAL RAINFALL WILL OCCUR TODAY...AS SHOWERS AND THUNDERSTORMS ARE LIKELY ASSOCIATED WITH A DISTURBANCE MOVING THROUGH. ONCE AGAIN HEAVY RAINFALL IS POSSIBLE...AS THE SHOWERS AND STORMS WILL BE SLOW MOVING. MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE...AND ISOLATED FLASH FLOODING MAY OCCUR ESPECIALLY ACROSS HIGHER TERRAIN OR URBAN AREAS. WHERE CONVECTION OCCURS...RAINFALL AMOUNTS OF ONE HALF TO ONE INCH WILL OCCUR...ALTHOUGH HIGHER AMOUNTS EXCEEDING TWO INCHES WILL BE POSSIBLE IN SLOW MOVING THUNDERSTORMS. THERE WILL BE SOME WITHIN BANK RISES ON MAIN STEM RIVERS. MAINLY DRY WEATHER IS EXPECTED TUESDAY AND WEDNESDAY...HOWEVER CHANCES FOR RAINFALL INCREASE THURSDAY INTO FRIDAY...AS A WARM FRONT APPROACHES. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...BGM/IAA SHORT TERM...IAA LONG TERM...IAA AVIATION...JPV FIRE WEATHER...IAA HYDROLOGY...JPV WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Jun 15, 4:39 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 439 AM EDT MON JUN 15 2009 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-161100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 439 AM EDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AS ANOTHER UPPER LEVEL DISTURBANCE MOVES OVER THE REGION. THE STORMS WILL BE SLOW MOVERS AND WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH COULD LEAD TO MINOR URBAN AND SMALL STREAM FLOODING AND EVEN ISOLATED FLASH FLOODING. ALSO...SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 15, 12:31 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1231 PM EDT MON JUN 15 2009 NYZ048-049-051-052-151715- WESTERN ALBANY NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY- EASTERN ALBANY NY- 1231 PM EDT MON JUN 15 2009 ...A STRONG THUNDERSTORM IN ALBANY AND SCHENECTADY COUNTIES... AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ALTAMONT... OR ABOUT 7 MILES SOUTHWEST OF ROTTERDAM...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... ALTAMONT BY 1240 PM EDT ROTTERDAM BY 105 PM EDT SCHENECTADY BY 110 PM EDT GUILDERLAND BY 115 PM EDT IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BGM
Special weather statement, Jun 15, 12:34 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1234 PM EDT MON JUN 15 2009 VTZ013>015-151715- BENNINGTON VT-EASTERN WINDHAM VT-WESTERN WINDHAM VT- 1234 PM EDT MON JUN 15 2009 ...A STRONG THUNDERSTORM IN BENNINGTON AND WINDHAM COUNTIES... AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR STRATTON... OR ABOUT OVER STRATTON...AND MOVING NORTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF LONDONDERRY AND 9 MILES NORTHWEST OF TOWNSHEND BY 115 PM EDT IN ADDITION TO HAIL AND HEAVY RAINFALL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BGM
Special weather statement, Jun 15, 12:55 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1255 PM EDT MON JUN 15 2009 NYZ042-043-151730- NORTHERN WARREN NY-NORTHERN WASHINGTON NY- 1255 PM EDT MON JUN 15 2009 ...STRONG THUNDERSTORMS IN WARREN AND WASHINGTON COUNTIES... AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL. THESE STORMS WERE LOCATED BETWEEN BOLTON LANDING AND WHITEHALL. THE STORMS WERE MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... BOLTON LANDING BY 110 PM EDT 8 MILES WEST OF WHITEHALL BY 130 PM EDT IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF ON OR NEAR LAKE GEORGE GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. OKEEFE
Local storm report, Jun 15, 1:02 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
102 PM EDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM HAIL KERHONKSON 41.78N 74.30W
06/15/2009 E0.75 INCH ULSTER NY TRAINED SPOTTER
&&
ROKEEFESpecial weather statement, Jun 15, 1:15 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 115 PM EDT MON JUN 15 2009 NYZ063-064-151745- EASTERN ULSTER NY-WESTERN ULSTER NY- 115 PM EDT MON JUN 15 2009 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MOUNT TREMPER...OR ABOUT 9 MILES SOUTH OF HUNTER...AND MOVING SOUTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... KENNETH L WILSON CAMPGROUND...WOODSTOCK AND WEST HURLEY BY 145 PM EDT THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. BGM
Special weather statement, Jun 15, 1:33 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 133 PM EDT MON JUN 15 2009 NYZ042-043-083-151815- NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY- 133 PM EDT MON JUN 15 2009 ...STRONG THUNDERSTORMS IN WARREN AND WASHINGTON COUNTIES... AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL. THIS STORM WAS LOCATED NEAR BOLTON LANDING...OR ABOUT 8 MILES NORTHEAST OF LAKE GEORGE VILLAGE...AND MOVING EAST AT 10 MPH. THESE THUNDERSTORMS WILL BE NEAR... COMSTOCK AND WHITEHALL BY 215 PM EDT IF ON OR NEAR LAKE GEORGE GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 11:23 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 3 hr |
| Jun 15, 12:38 AM EDT | Areal Flood Advisory | ALY | Ulster | 3 hr |
| Jun 15, 2:08 AM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
| Jun 15, 11:39 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton | 66 min |
| Jun 15, 12:16 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 59 min |
| Jun 15, 12:18 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 57 min |
| Jun 15, 1:00 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 60 min |
| Jun 15, 1:18 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 57 min |
| Jun 15, 1:21 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 3 hr |
| Jun 15, 1:35 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 32 min |
| Jun 15, 1:41 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 34 min |
| Jun 15, 2:16 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 59 min |
| Jun 15, 2:35 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 55 min |
| Jun 15, 2:40 PM EDT | Flash Flood Warning | ALY | Washington | 2 hr |
| Jun 15, 2:57 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 63 min |
| Jun 15, 3:13 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 62 min |
| Jun 15, 4:00 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 60 min |
| Jun 15, 4:54 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Rensselaer, Saratoga, Washington | 66 min |
| Jun 15, 4:59 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schenectady, Schoharie | 46 min |
| Jun 15, 5:41 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Fulton, Montgomery, Saratoga, Schenectady | 34 min |
| Jun 15, 6:16 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 59 min |
| Jun 15, 6:18 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Rensselaer, Saratoga, Schenectady | 57 min |
| Jun 15, 6:20 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady | 2 hr |
| Jun 15, 6:42 PM EDT | Flash Flood Warning | ALY | Albany, Rensselaer | 84 min |
| Jun 15, 6:56 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 64 min |
| Jun 15, 7:45 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 56 min |
| Jun 15, 7:46 PM EDT | Areal Flood Advisory | ALY | Columbia, Rensselaer | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.